Retinal and choroidal manifestations of systemic medications

Stephen G. Schwartz, William F. Mieler

Research output: Chapter in Book/Report/Conference proceedingChapter

2 Scopus citations

Abstract

Retinal and choroidal manifestations/toxicity may be seen in patients exposed to a variety of systemic medications. Toxicity may manifest itself via a variety of means, including disruption of the retina and retinal pigment epithelium, vascular damage, cystoid macular edema, retinal folds, crystalline retinopathy, uveitis, and subjective visual changes (without objective findings). Examples of all of these forms of toxicity will be presented. With a high index of suspicion, the correct diagnosis can almost always be established.

Original languageEnglish (US)
Title of host publicationRetinal and Choroidal Manifestations of Selected Systemic Diseases
PublisherSpringer New York
Pages479-492
Number of pages14
ISBN (Electronic)9781461436461
ISBN (Print)9781461436454
DOIs
StatePublished - Jan 1 2013

Keywords

  • Crystalline maculopathy
  • Cystoid macular edema
  • Diffuse retinal pigment epithelium changes
  • Retinal and choroidal toxicity
  • Retinal folds
  • Subjective visual changes without objective findings
  • Uveitis
  • Vascular damage

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Retinal and choroidal manifestations of systemic medications'. Together they form a unique fingerprint.

  • Cite this

    Schwartz, S. G., & Mieler, W. F. (2013). Retinal and choroidal manifestations of systemic medications. In Retinal and Choroidal Manifestations of Selected Systemic Diseases (pp. 479-492). Springer New York. https://doi.org/10.1007/978-1-4614-3646-1_26